Addiction: Substance Abuse Community
Still Trying to Quit Fully
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Still Trying to Quit Fully

I am still in the process of weening myself off and today is the 1st day I'm down to 1 pill. I took 4 vics yesterday. Any advise on how to ween myself off? Is the 1 pill going to work today or am I going to go through heave withdrawel? I am already experiencing cold sweats and dizzinees. I have been taking vicodin and percocet for about 2 years. I got up to aprx. 60 pills in 2 weeks. I don't want to die and don't want to go onto harder drugs being that my tolerance is growing. I had knee surgery 4 months ago and it just increased my usage. I was already using before the surgery. Any advice???
Related Discussions
8 Comments Post a Comment
Blank
271792_tn?1334983257
Hi,

The plan you are using does not seem very good. Going from 4 pills to 1 will produce withdrawal. When you set up a taper plan it is best done with your doctor and it should be set up in a way to provide you a successful transition. Slow and steady is the way to go. Also, if you have someone who can hold your pills and give them to you as you decrease your dose it will help you to stick to your plan.

You will not die from opiate withdrawal if you are otherwise healthy. You will uncomfortable for a week so wrap yourself around that, get set up for it and do it. You can get through this as many here have done.

Stick around. there is a lot of great support here.
Blank
1959859_tn?1331744757
Amanda,

I tapered from 4 to 1 and then I took my last half before bed on Christmas day.  By Tuesday, I was feeling pretty bad.  Wednesday, I thought I would not make it, but by the 4th day, I was feeling better.  I was taking 120 a week so you can do this!  Follow the advice and get the things you will need now.  Potassiam is most important, bananas, protein drinks are good too.  I am back at work, Day 9 and cannot believe how good I feel.  Sure, there are still some symptoms, but compared to the fog in my head I used to walk around with it is amazing.  I can feel again, laugh again, smell again!  Also Imodium (immodium) is a Must because you will be in the bathroom all the time if you do not have any.  Hot baths for much aches.  Good luck!  
Blank
Avatar_f_tn
Thank you so much for your words of encouragement. I do not have a dr. as I do not currently have medical insurance. I am pretty much out of pills and can get another script but I am afraid of taking them all so I figured I would try to ween myself off with my last 4 pills. I appreciate your support feels good to not be alone through this anymore. My boyfriend already holds my pils but he gives them to me when I say my knee hurts so I don't want to get another script.
Blank
Avatar_f_tn
Thank you!! I appreciate the positivity from this forum. Yous are really a big help. I am at work right now messaging so I will be sure to pick up some Imodium (immodium) on my lunch break thanks for the heads up!
Blank
271792_tn?1334983257
You are definitely not alone. We have all been there or are there now. this community is full of great support.

At this point---I have to ask: Have you considered just stopping? It is kind of like pulling the band aid off quick or slow. Pulling it off quick is usually the easier way to go in the long run. You will have to flush the pills as holding on to them is too much temptation and you cannot leave them in the hands of someone you can manipulate.

What do you think you want to do?
Blank
Avatar_f_tn
That last comment was meant for you as well still getting used to this forum thing
Blank
Avatar_f_tn
It seemed as though the withdrawel symptoms subsided a little when I took that half of a pill. I was hoping tomorrow to take 1 more if needed then be off for good.
Blank
1959859_tn?1331744757
Yes, believe it or not, the half a pill helps somewhat.  That is why I waited until night to take it because I knew I would not be sleeping after that.  I forgot to mention, if you can get something for sleep, please do.  I take Ambien but if you cannot get this from a doctor then maybe tyenol pm or Unisom.  The sleep deprevation really *****, but for me did not last that long.  Sleepy time tea is good too.  We are with you!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
6942344_tn?1417222347
Blank
Amandag78
Perth, Australia
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
1926359_tn?1331591739
Blank
lulu747
Vancouver
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
4522800_tn?1405696702
Blank
VICourageous
ID